How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Bhumika Your Own Question
Dr Bhumika
Dr Bhumika, Allergy specialist
Category: Dermatology
Satisfied Customers: 3197
Experience:  6 years of experience as a family physician, general practioner; MD -Chest Diseases; Allergy, Asthma
Type Your Dermatology Question Here...
Dr Bhumika is online now
A new question is answered every 9 seconds

red irregular rash on my shoulder and chest and now some spots &#

Customer Question

I had this red rash when I woke up one morning in Florida and took Benadryl and it went away in a couple days. We are now home for two weeks and this morning again I woke with the same red rash in the very same areas and is causing itching. I thought perhaps I got bit when in Florida so it is puzzeling me as to why the same rash is now appearing again here at home in Ohio. It looks like irregular red blotches and is now on my back in a few spots, The rash appears on my right shoulder and chest and back and not anywhere else on my body. Baby powder with corn starch seems to make it quit itching but I am wondering why I am getting it again in the same areas.

Submitted: 7 years ago.
Category: Dermatology
Expert:  Dr Bhumika replied 7 years ago.

It could be eczema, sweat dermatitis, allergic reactions or eczema.

You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

Hope this answer helped you in some way. If it did, please click the green ACCEPT button. You may ask follow-up questions.

Best regards

Dr Bhumika and other Dermatology Specialists are ready to help you
Customer: replied 7 years ago.
I am still puzzeled why I get this for a few days then it goes away and comes back sometimes weeks later? Should I continue with the Benedryl? Some of the spots on my back seem raised a bit? I just have 3 or 4 on my back but my chest looks like red welts all over.
Expert:  Dr Bhumika replied 7 years ago.

There might be some inciting factor for the rash to come every few days or maybe the effect of the medication wears off.

Try the above measures but if your symptoms persist it would be best to consult a skin specialist for a clinical examination.

Hope this answer helped you in some way. If it did, please click the green ACCEPT button. You may ask follow-up questions.

Best regards